MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570530
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of stent break.Imdrf impact code f2301 captures the reportable event of adjusting the position using biopsy forceps.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary covered stent rmv was to be implanted in the bile duct to treat a malignant stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.The patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the stent was attempted to be deployed.However, it was found that several stent wires were blocking the opening of the device, and stent wires were exposed to the drainage mouth.The position was adjusted using biopsy forceps, and the stent was removed from the patient partially deployed on the delivery system.Another wallflex biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of stent break.Imdrf impact code f2301 captures the reportable event of adjusting the position using biopsy forceps.Block h10: a wallflex biliary stent was received for analysis.Visual examination of the returned device found the stent partially deployed.Functional examination was performed without problems as no resistance was felt.No other damages were noted with the stent and delivery system.Product analysis did not confirm the reported event of stent break; however, the analysis did confirm the reported stent partially deployed.Taking all available information into consideration, the investigation concluded that the reported event of stent partially deployed was likely due to procedural factors such as lesion characteristics, handling of the device, the technique used by the physician during the procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18909273
Report Number3005099803-2024-01026
Device Sequence Number15143660
Product Code FGE
UDI-Device Identifier08714729764915
UDI-Public08714729764915
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2025
Device Model NumberM00570530
Device Catalogue Number7053
Device Lot Number0031288928
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexUnknown
Patient Weight83 KG